Discussions that mention zonegran

Back Problems board


Hi, everyone ~ :wave:

I'm a newbie and have a question.

I have arthritis of the L/S spine w/ significant narrowing of the disc spaces and severe degeneration of 3 or 4 discs. I've been on Topamax & Zonegran for the resultant radiculopathy (nerve pain), but w/ both meds, when the doseage got above the mid-range I developed constant gastric pain. It wasn't "heartburn", but rather a sharp, gnawing type of pain as if I were EXTREMELY hungry...almost starving to death. The only thing that controls the pain is eating every 1 1/2 to 2 hours. Not even antacids help, and I've been on Prilosec for years. All this extra food results in weight gain...just what my back needs, right???

Has anyone else been on these meds for radiculopathy & experienced the same side effects? If so, did anything other than constant eating relieve the gastric pain?? I really don't want to go back to the pain down my leg, but I can't live w/ this pain in my stomach either! I'm between the proverbial "rock and a hard place"! :confused:

Thanks in advance for your input!

God bless ~ :angel:

Midge